Alert archive / Massachusetts / Special Marine Warnings in 2008
Special Marine Warning 21, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special marine warning at Jun 17, 2008, 3:27 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2008, 3:27 PM EDT (19:27 UTC)
- Expired
- Jun 17, 2008, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 46 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KBOX 171927
SMWBOX
ANZ250-172030-
/O.NEW.KBOX.MA.W.0021.080617T1927Z-080617T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT TUE JUN 17 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM OVER ATLANTIC COASTAL WATERS...
INCLUDING SCITUATE HARBOR...
* UNTIL 430 PM EDT
* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER
SCITUATE HARBOR...MOVING EAST AT 16 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM AT 340 PM EDT...
LARGE DAMAGING HAIL IS THE MAIN THREAT WITH THIS STORM...IN ADDITION
TO DEADLY LIGHTNING. SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE. KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SEEK SAFE HARBOR
IMMEDIATELY. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE.
KEEP AWAY FROM UNGROUNDED METAL OBJECTS.
LAT...LON 4211 7069 4214 7071 4214 7074 4215 7075
4217 7074 4220 7074 4224 7078 4244 7053
4214 7034
TIME...MOT...LOC 1927Z 265DEG 16KT 4216 7072
$$
FRANKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jun 17, 1:58 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 17, 1:58 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 158 PM EDT TUE JUN 17 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY PUSH ACROSS OUR REGION THIS MORNING...THEN MOVE OFFSHORE LATER TODAY. COOL AND UNSETTLED WEATHER WILL CONTINUE THROUGH THE REST OF THIS WORK WEEK. TEMPERATURES WILL SLOWLY MODERATE BY THIS WEEKEND. BUT THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WIDELY SCATTERED SHOWERS WITH AN OCCASIONAL CLAP OF THUNDER HAVE DEVELOPED TO THE NORTHWEST OF I-95 EARLY THIS AFTERNOON. VERY STEEP LAPSE RATES PRESENT WITH 500 MB TEMPERATURES BETWEEN -17C AND -18C. HOWEVER...DESPITE THE INSTABILITY THE MODEL SOUNDINGS AND RELATIVE HUMIDITY FIELDS SO A FAIR AMOUNT OF DRY AIR AROUND 650 MB. THIS APPEARS TO BE ENTRAINING INTO THE UPDRAFTS AND CHOPPING THEM DOWN. THERE STILL IS SOME POTENTIAL FOR THIS DRY LAYER TO BE OVERCOME DURING THE NEXT COUPLE OF HOURS...BUT WE ARE NOT SURE. THE GFS KEEPS THIS LAYER FAIRLY DRY INTO THE EARLY EVENING WHICH WOULD PROBABLY PREVENT MUCH THUNDER FROM OCCURRING THIS AFTERNOON. HOWEVER...THE NAM WANTS TO OVERCOME THIS LAYER BY LATE AFTERNOON ACROSS OUR EASTERN AND NORTHERN ZONES. WE WILL HAVE ANOTHER UPDATE HERE IN ABOUT 2 HOURS AND WE SHOULD HAVE A BETTER IDEA BY THEN. THE BEST CHANCE FOR STRONG THUNDERSTORMS NOW APPEARS TO BE ACROSS THE NORTHERN AND EASTERN SECTIONS OF OUR REGION. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... SOME SCATTERED LEFTOVER EVENING CONVECTION POSSIBLE ACROSS EASTERN SECTIONS. OTHERWISE COOLER AND DRIER AIR WILL GRADUALLY INFILTRATE THE REGION. FOG PATCHES WILL REDEVELOP ALONG THE SOUTH COAST AND INTERIOR LOW LYING SECTIONS AS WINDS BEGIN TO SUBSIDE. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... 17/00Z MODELS ARE IN DECENT AGREEMENT THROUGH THIS PORTION OF THE FORECAST...BUT CONFIDENCE IN THE DETAILS IS LOW AFTER FRIDAY. USED A BLEND OF THE GFS AND NAM AS THE BASIS FOR THE FORECAST FROM 12Z WED THROUGH 12Z FRI. THEREAFTER...USED THE 17/00Z GFS TO TREND THE PREVIOUS FORECAST. A BLOCKING PATTERN PRETTY SHOULD REMAIN IN PLACE ACROSS NORTH AMERICA DURING THIS TIME. EXPECTING A GENERAL LONGWAVE TROUGH ALONG THE EASTERN SEABOARD...WITH RIDGING ALONG THE FRONT RANGE OF THE ROCKIES OR WESTERN PLAINS STATES. OVERALL...APPEARS THAT THE SURFACE REFLECTION OF THIS UPPER LOW WILL REMAIN ACROSS NORTHERN NEW ENGLAND OR SOUTHEAST CANADA THROUGH THE REMAINDER OF THIS WORK WEEK. THIS WILL SEND A SERIES OF WEAK SHORTWAVES INTO OUR REGION. WITH THE ELEVATED COOL POOL ASSOCIATED WITH THIS UPPER LOW...WILL SEE AT LEAST DIURNAL SHOWERS EACH AFTERNOON/EVENING...THEN DYING DOWN AT NIGHT. COULD ALSO SEE SOME THUNDERSTORMS WITH DECENT DYNAMICS IN PLACE ALONG WITH THE COOL POOL...BUT THESE SHOULD BE LESS NUMEROUS THAN THE SHOWERS. THE TIMING OF FEATURES BECOMES A PROBLEM THIS WEEKEND. AS THE UPPER LOW RETREATS INTO QUEBEC...UPPER PATTERN OVER THE EAST TRIES TO FLATTEN OUT. HOWEVER...WITH THE UPPER PATTERN REMAINING GENERALLY CYCLONIC...SHOULD STILL SEE DIURNAL CONVECTION. TEMPERATURES MAY RETURN TO NEAR OR SLIGHTLY ABOVE SEASONAL NORMS...WHICH WILL ONLY AID IN DEVELOPING CONVECTION. SO...HAVE CONTINUED CHANCE POPS THROUGH THIS WEEKEND. NO SIGN OF THE LONGWAVE PATTERN BREAKING DOWN ANYTIME SOON...AS IT APPEARS THE EAST COAST TROUGH MAY SHARPEN AGAIN EARLY NEXT WEEK. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... LOW CLOUDS SHOULD BURNOFF ACROSS MOST OF THE REGION BY AROUND NOON ALLOWING FOR MAINLY VFR CONDITIONS. HOWEVER...LOW CLOUDS MAY HANG TOUGH AT TIMES ALONG THE SOUTH COAST/CAPE/ISLANDS WITH SOUTHWEST FLOW BLOWING OFF THE COLD OCEAN. OTHERWISE...THE MAIN CONCERN IS SCT SHRA/TSRA MAINLY AFT 17Z. THUNDERSTORMS MAY HAVE TO BE INSERTED IN SOME OF THE TAF SITES WITH THE NEXT ISSUANCE. THE STRONGEST STORMS MAY CONTAIN HAIL AND WIND GUSTS TO 40 KNOTS. TONIGHT...GENERALLY VFR. SCT SHRA-TSRA POSSIBLE UNTIL 03Z. LOCAL MVFR/IFR CEILINGS AND VSBYS SOUTH COASTAL TERMINALS IN FOG PATCHES THROUGH 06Z AND INTERIOR VALLEYS OVERNIGHT. OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... TUESDAY NIGHT...MVFR-IFR CONDITIONS LIKELY THROUGH THE NIGHT WITH SHOWERS. FEW TSTMS POSSIBLE THROUGH AROUND MIDNIGHT. EXPECT SLOW IMPROVEMENT OVER WESTERN AREAS AFTER MIDNIGHT. WEDNESDAY-SATURDAY...VFR CONDITIONS EARLY...THEN VFR-MVFR CIGS IN SHOWERS DURING EACH AFTERNOON AND EVENING. MAY SEE LOCAL MVFR-IFR VSBYS. COULD SEE ISOLD TSTMS THROUGH THU. AT NIGHT...MAY SEE MVFR CIGS/VSBYS WITH LOCAL IFR VSBYS IN LOW CIGS AND PATCHY FOG. && .MARINE... TODAY AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HOWEVER...STRONG THUNDERSTORMS WILL MOVE OVER SOME OF OUR WATERS THIS AFTERNOON AND EVENING. THE PRIMARY WATERS THAT LOOK TO BE AFFECTED ARE TO THE NORTH OF PLYMOUTH MA. THESE STORMS MAY CONTAIN DANGEROUS CLOUD GROUND LIGHTNING...GUSTY WINDS AND HAIL. A FEW SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THE AFTERNOON/EARLY EVENING. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... RELATIVELY LIGHT WINDS AND SEAS CONTINUE THROUGH THIS PERIOD. COULD SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY NEAR SHORE. && .EQUIPMENT... THE 12Z UPPER AIR SOUNDING FROM CHATHAM MA WILL BE UNAVAILABLE TODAY. REPLACEMENT PARTS HAVE ARRIVED. SOUNDINGS SHOULD RESUME NO LATER THAN THIS EVENING...BARRING OTHER EQUIPMENT ISSUES. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...BELK NEAR TERM...FRANK SHORT TERM...STRAUSS LONG TERM...BELK AVIATION...FRANK/STRAUSS/BELK MARINE...FRANK/STRAUSS/BELK EQUIPMENT...STAFF
Hazardous weather outlook, Jun 17, 10:29 AM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1029 AM EDT TUE JUN 17 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-181430- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1029 AM EDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BETWEEN NOON AND 2 PM. THE THUNDERSTORMS WILL BE HIT OR MISS...BUT COULD POPUP JUST ABOUT ANYWHERE THROUGH EARLY AFTERNOON. AS WE GET LATER IN THE AFTERNOON...THE FOCUS FOR THE SCATTERED THUNDERSTORMS SHOULD SHIFT INTO SOUTHEAST NEW HAMPSHIRE...EASTERN MASSACHUSETTS AND PORTIONS OF RHODE ISLAND. THE ACTIVITY SHOULD THEN MOVE OFF THE COAST BY EARLY EVENING. WHILE A MAJOR SEVERE WEATHER OUTBREAK IS NOT EXPECTED...THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS WILL PROBABLY BECOME SEVERE AND PRODUCE LARGE HAIL. A SECONDARY CONCERN IS FOR GUSTY WINDS WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-181430- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1029 AM EDT TUE JUN 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS MAY MOVE OVER SOME OF OUR WATERS THIS AFTERNOON AND EVENING. THE PRIMARY WATERS THAT LOOK TO BE AFFECTED ARE TO THE NORTH OF PLYMOUTH MA. THESE STORMS MAY CONTAIN DANGEROUS CLOUD GROUND LIGHTNING...GUSTY WINDS AND HAIL. A FEW SPECIAL MARINE WARNINGS MAY BE NEEDED DURING THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF AN ISOLATED THUNDERSTORM WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 17, 10:18 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1018 AM EDT TUE JUN 17 2008 CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>004-171815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE...FOSTER...SMITHFIELD...PROVIDENCE...WEST GREENWICH... WARWICK 1018 AM EDT TUE JUN 17 2008 ...SCATTERED STRONG THUNDERSTORMS WITH HAIL AND FREQUENT LIGHTNING ARE EXPECTED TO DEVELOP THIS AFTERNOON... SKIES HAVE BECOME PARTLY SUNNY ACROSS MOST OF SOUTHERN NEW ENGLAND LATE THIS MORNING. THE DAYTIME HEATING WILL COMBINE WITH AN APPROACHING COLD FRONT TO TRIGGER SCATTERED AFTERNOON THUNDERSTORMS. THE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BETWEEN NOON AND 2 PM. THE THUNDERSTORMS WILL BE HIT OR MISS...BUT COULD POPUP JUST ABOUT ANYWHERE THROUGH EARLY AFTERNOON. AS WE GET LATER IN THE AFTERNOON...THE FOCUS FOR THE SCATTERED THUNDERSTORMS SHOULD SHIFT INTO SOUTHEAST NEW HAMPSHIRE...EASTERN MASSACHUSETTS AND PORTIONS OF RHODE ISLAND. THE ACTIVITY SHOULD THEN MOVE OFF THE COAST BY EARLY EVENING. WHILE A MAJOR SEVERE WEATHER OUTBREAK IS NOT EXPECTED...THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS WILL PROBABLY BECOME SEVERE AND PRODUCE LARGE HAIL. A SECONDARY CONCERN IS FOR GUSTY WINDS WITH THE STRONGER STORMS. THOSE WITH OUTDOOR PLANS TODAY SHOULD HAVE A PLACE OF SAFETY AVAILABLE AND PAY ATTENTION TO THE LATEST WEATHER INFORMATION. YOU SHOULD BE PREPARED TO GET TO A SAFE PLACE AT THE FIRST SIGN OF THREATENING WEATHER. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO OR YOUR LOCAL MEDIA FOR UPDATED STATEMENTS. FRANK
Special weather statement, Jun 17, 2:22 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 222 PM EDT TUE JUN 17 2008 MAZ013-016>019-171915- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 222 PM EDT TUE JUN 17 2008 ...STRONG THUNDERSTORM DEVELOPING SOUTH OF BOSTON... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER SHARON...OR ABOUT 9 MILES WEST OF BROCKTON...MOVING EAST AT 18 MPH. THE THUNDERSTORM WILL BE NEAR... CANTON BY 230 PM EDT... STOUGHTON BY 240 PM EDT... AVON AND HOLBROOK BY 250 PM EDT... ABINGTON AND WHITMAN BY 300 PM EDT... ROCKLAND BY 310 PM EDT... HANOVER BY 320 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Jun 17, 2:48 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 248 PM EDT TUE JUN 17 2008 MAZ013-016-018-019-171930- EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 248 PM EDT TUE JUN 17 2008 ...STRONG THUNDERSTORM WITH SMALL HAIL SOUTH OF BOSTON... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AVON...OR ABOUT 4 MILES NORTH OF BROCKTON...MOVING EAST AT 19 MPH. A NATIONAL WEATHER SERVICE METEOROLOGIST IN RANDOLPH RECENTLY REPORTED PEA SIZED HAIL WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... WEYMOUTH AND ROCKLAND BY 300 PM EDT... HINGHAM BY 310 PM EDT... COHASSET AND NORWELL BY 320 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Jun 17, 2:59 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 259 PM EDT TUE JUN 17 2008 MAZ017-018-020-RIZ001-002-172000- NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH MA- 259 PM EDT TUE JUN 17 2008 ...STRONG THUNDERSTORM WITH SMALL HAIL NORTH OF PROVIDENCE... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL NEAR JOHNSTON...OR ABOUT 5 MILES WEST OF PROVIDENCE...MOVING EAST AT 29 MPH. AN AMATEUR RADIO OPERATOR IN JOHNSTON RECENTLY REPORTED SMALL HAIL WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... SEEKONK AND EAST PROVIDENCE BY 310 PM EDT... REHOBOTH BY 320 PM EDT... DIGHTON BY 330 PM EDT... BERKLEY AND TAUNTON BY 340 PM EDT... MIDDLEBOROUGH AND LAKEVILLE BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Local storm report, Jun 17, 3:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT TUE JUN 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.75 INCH PROVIDENCE RI TRAINED SPOTTER
FEDERAL HILL
0315 PM HAIL PROVIDENCE 41.82N 71.42W
06/17/2008 E0.88 INCH PROVIDENCE RI AMATEUR RADIO
ALLEN STREET NEAR POWER PLANT
&&
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:10 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 65 min |
| Jun 17, 3:26 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 23 min |
| Jun 17, 3:39 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 36 min |
| Jun 17, 4:39 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 17, 5:43 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 32 min |
| Jun 17, 6:23 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jun 17, 7:04 PM EDT | Special Marine Warning | BOX | 56 min |
Nearby
Special Marine Warnings in Massachusetts, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.